Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

Request Permissions   Purchase Content 
 
 

 

On fully nonlinear elliptic and parabolic equations with VMO coefficients in domains


Authors: Hongjie Dong, N. V. Krylov and Xu Li
Original publication: Algebra i Analiz, tom 24 (2012), nomer 1.
Journal: St. Petersburg Math. J. 24 (2013), 39-69
MSC (2010): Primary 35K61, 35B65, 35R05
DOI: https://doi.org/10.1090/S1061-0022-2012-01231-8
Published electronically: November 15, 2012
MathSciNet review: 3013294
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The solvability in the Sobolev spaces $ W^{1,2}_p$, $ p > d+1$, of the terminal-boundary value problem is proved for a class of fully nonlinear parabolic equations, including parabolic Bellman's equations, in bounded cylindrical domains, in the case of VMO ``coefficients''. The solvability in $ W^{2}_p$, $ p > d$, of the corresponding elliptic boundary-value problem is also obtained.


References [Enhancements On Off] (What's this?)

  • 1. M. Bramanti and M. Cerutti, $ W_p^{1,2}$ solvability for the Cauchy-Dirichlet problem for parabolic equations with VMO coefficients, Comm. Partial Differential Equations 18 (1993), no. 9-10, 1735-1763. MR 1239929 (94j:35180)
  • 2. L. A. Caffarelli, Interior a priori estimates for solutions of fully nonlinear equations, Ann. of Math. (2) 130 (1989), 189-213. MR 1005611 (90i:35046)
  • 3. L. A. Caffarelli and X. Cabré, Fully nonlinear elliptic equations, Amer. Math. Soc. Colloq. Publ., vol. 43, Amer. Math. Soc., Providence, RI, 1995. MR 1351007 (96h:35046)
  • 4. F. Chiarenza, M. Frasca, and P. Longo, Interior $ W^{2,p}$ estimates for nondivergence elliptic equations with discontinuous coefficients, Ricerche Mat. 40 (1991), no. 1, 149-168. MR 1191890 (93k:35051)
  • 5. -, $ W^{2,p}$-solvability of the Dirichlet problem for nondivergence elliptic equations with VMO coefficients, Trans. Amer. Math. Soc. 336 (1993), no. 2, 841-853. MR 1088476 (93f:35232)
  • 6. M. G. Crandall, M. Kocan, and A. Świech, $ L^p$-theory for fully nonlinear uniformly parabolic equations, Comm. Partial Differential Equations 25 (2000), no. 11-12, 1997-2053. MR 1789919 (2003b:35093)
  • 7. Hongjie Dong and Doyoon Kim, On the $ L_p$-solvability of higher order parabolic and elliptic systems with BMO coefficients, Arch. Rational Mech. Anal. 199 (2011), no. 3, 889-941. MR 2771670 (2012h:35152)
  • 8. L. Escauriaza, $ W^{2,n}$ a priori estimates for solutions to fully non-linear equations, Indiana Univ. Math. J. 42 (1993), no. 2, 413-423. MR 1237053 (94h:35022)
  • 9. Doyoon Kim and N. V. Krylov, Elliptic differential equations with coefficients measurable with respect to one variable and VMO with respect to the others, SIAM J. Math. Anal. 39 (2007), no. 2, 489-506. MR 2338417 (2008j:35031)
  • 10. -, Parabolic equations with measurable coefficients, Potential Anal. 26 (2007), no. 4, 345-361. MR 2300337 (2008f:35161)
  • 11. N. V. Krylov, Nonlinear elliptic and parabolic equations second order, Nauka, Moscow, 1985; English transl., Math. Appl. (Soviet Ser.), vol. 7, D. Reidel Publ. Co., Dordrecht, 1987. MR 0815513 (87h:35002); MR 0901759 (88d:35005)
  • 12. -, Parabolic and elliptic equations with VMO coefficients, Comm. Partial Differential Equations 32 (2007), no. 1-3, 453-475. MR 2304157 (2008a:35125)
  • 13. -, Parabolic equations with VMO coefficients in Sobolev spaces with mixed norms, J. Funct. Anal. 250 (2007), no. 2, 521-558. MR 2352490 (2008f:35164)
  • 14. -, Lectures on elliptic and parabolic equations in Sobolev spaces, Grad. Stud. in Math., vol. 96, Amer. Math. Soc., Providence, RI, 2008. MR 2435520 (2009k:35001)
  • 15. -, On Bellman's equations with VMO coefficients, Methods Appl. Anal. 17 (2010), no. 1, 105-121. MR 2735102 (2011j:35062)
  • 16. N. V. Krylov and M. V. Safonov, A property of solutions of parabolic equations with measurable coefficients, Izv. Akad. Nauk SSSR Ser. Mat. 44 (1980), no. 1, 161-175; English transl., Math. USSR-Izv. 16 (1981), no. 1, 151-164. MR 0563790 (83c:35059)
  • 17. O. A. Ladyzhenskaya and N. N. Ural'tseva, Linear and quasilinear elliptic equations, Nauka, Moscow, 1964; English transl., Acad. Press, New York-London, 1968. MR 0211073 (35:1955); MR 0244627 (39:5941)
  • 18. O. A. Ladyzhenskaya, V. A. Solonnikov, and N. N. Ural'tseva, Linear and quasilinear parabolic equations, Nauka, Moscow, 1967; English transl., Transl. Math. Monogr., vol. 23, Amer. Math. Soc., Providence, RI, 1968. MR 0241821 (39:3159a); MR 0241822 (39:3159b)
  • 19. G. M. Lieberman, Regularized distance and its applications, Pacific J. Math. 117 (1985), no. 2, 329-352. MR 0779924 (87j:35101)
  • 20. -, Second order parabolic differential equations, World Sci. Publ. Co., Inc., River Edge, NJ, 1996. MR 1465184 (98k:35003)
  • 21. Fang-Hua Lin, Second derivative Lp-estimates for elliptic equations of nondivergent type, Proc. Amer. Math. Soc. 96 (1986), no. 3, 447-451. MR 0822437 (88b:35058)
  • 22. A. Maugeri, D. Palagachev, and L. Softova, Elliptic and parabolic equations with discontinuous coefficients, Math. Res., vol. 109, Wiley-VCH, Berlin, 2000. MR 2260015 (2007f:35001)
  • 23. M. V. Safonov, Harnack's inequality for elliptic equations and Hölder property of their solutions, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 96 (1980), 272-287; English transl., J. Soviet Math. 21 (1983), no. 5, 851-863. MR 0579490 (82b:35045)
  • 24. -, Nonlinear elliptic equations of second order, Lecture Notes Dip. Mat. Appl. ``G. Sansone'', Univ. Degli Studi Firenze, 1991.
  • 25. -, On the boundary value problems for fully nonlinear elliptic equations of second order, Math. Res. Report No. MRR 049-94, Austral. Nat. Univ., Canberra, 1994. "http://www.math.umn.edu/ safonov/NOTES/PDE_94/PDE.pdf"
  • 26. N. S. Trudinger, Fully nonlinear, uniformly elliptic equations under natural structure conditions, Trans. Amer. Math. Soc. 278 (1983), no. 2, 751-769. MR 0701522 (85b:35016)
  • 27. L. Wang, On the regularity theory of fully nonlinear parabolic equations, Bull. Amer. Math. Soc. (N.S.) 22 (1990), no. 1, 107-114. MR 0999619 (90g:35028)
  • 28. -, On the regularity of fully nonlinear parabolic equations. I, Comm. Pure Appl. Math. 45 (1992), 27-76. MR 1135923 (92m:35126)
  • 29. N. Winter, $ W^{2,p}$ and $ W^{1,p}$-estimates at the boundary for solutions of fully nonlinear, uniformly elliptic equations, Z. Anal. Anwend. 28 (2009), no. 2, 129-164. MR 2486925 (2010i:35102)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 35K61, 35B65, 35R05

Retrieve articles in all journals with MSC (2010): 35K61, 35B65, 35R05


Additional Information

Hongjie Dong
Affiliation: Division of Applied Mathematics, Brown University, 182 George Street, Providence, Rhode Island 02912
Email: hongjie{\textunderscore}dong@brown.edu

N. V. Krylov
Affiliation: University of Minnesota, 127 Vincent Hall, Minneapolis, Minnesota 55455
Email: krylov@math.umn.edu

Xu Li
Affiliation: University of Minnesota, 127 Vincent Hall, Minneapolis, Minnesota 55455
Email: lixxx489@umn.edu

DOI: https://doi.org/10.1090/S1061-0022-2012-01231-8
Keywords: Vanishing mean oscillation, fully nonlinear elliptic and parabolic equations, Bellman’s equations
Received by editor(s): December 12, 2010
Published electronically: November 15, 2012
Additional Notes: The first author was partially supported by NSF grant DMS-0800129. The second author was partially supported by NSF grant DMS-0653121.
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society